| Catalog Number |
20059E |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that during ct infustion with bd smartsite¿ extension set, 1 smartsite¿ needle-free connector the tubing was defective.This is the 2nd of 2 events.The following information was provided by the initial reporter: my clinicians had two of our j loops (smartsite¿ extension set) pop during a ct infusion.They used 3.5 pressure.They determined the iv catheter worked on hub, so that wasn't the issue.
Additional Manufacturer Narrative
The following fields have been updated due to additional information: device available for eval?: yes.Returned to manufacturer on: 21-jul-2023.Investigation summary: one sample was received for quality investigation.The customer complaint of tubing defective was confirmed by investigation.Evaluation of the extension set submitted show that the tubing was burst just before the male luer adapter connection.A device history record review for model 20059e lot number 22099016 was performed.The search showed that a total of 17,603 units in 1 lot number was built on 01sep2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the failure could not be determined.The manufacturing location has been made aware of the failure and an investigation could not indicate an issue with the tubing that may have caused it to burst in the manner seen in the sample.The clinical team has been contacted with the customer regarding the issue, in order to determine if further training or guidance is needed for the proper use of the extension sets.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
It was reported that during ct infusion with bd smartsite¿ extension set, 1 smartsite¿ needle-free connector the tubing was defective.This is the 2nd of 2 events.The following information was provided by the initial reporter: my clinicians had two of our j loops (smartsite¿ extension set) pop during a ct infusion.They used 3.5 pressure.They determined the iv catheter worked on hub, so that wasn't the issue.